Florida, 2024

Tornado and Damaging Winds in Florida, April 3, 2024

April 3, 2024 · NWS JAX · 14 events in 6 counties and zones

Deep lift provided by a potent trough and upper jet aided deep convection along a prefrontal trough. A stout low level jet preceded the front itself resulting in heavily sheared low levels with bulk shear around 40-50 kts in the lowest 3km.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$300
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Deep lift provided by a potent trough and upper jet aided deep convection along a prefrontal trough. A stout low level jet preceded the front itself resulting in heavily sheared low levels with bulk shear around 40-50 kts in the lowest 3km. This dynamic energy fueled organized cells embedded within the larger squall line as it pressed into Suwannee Valley and interior southeast GA zones around sunrise. The line progressed to the southeast through the morning and exited to the south late in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 3, 6:03 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 6:03 AM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
703 AM EDT Wed Apr 3 2024

...New AVIATION...

.UPDATE...
Issued at 609 AM EDT Wed Apr 3 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Convection continues deepen across the northern Gulf along the
Florida panhandle this morning. Given the supportive shear
dynamics and anticipation of SBCAPE increases across SE GA and the
Suwannee Valley over the next few hours, the risk for isolated
tornadoes will be possible.

A Tornado Watch has been issued and extends northeastward from
Suwannee County into southeastern GA and the adjacent Atlantic
waters north of Fernandina Beach. This watch is in effect until 1
PM EDT.

&&

.NEAR TERM...(through Tonight)...

Deep lift provided by a potent trough and upper jet will aid in deep
convection along a prefrontal trough that is currently sliding east
across Alabama into western Georgia and along the Florida panhandle
as of 3 AM. A stout low level jet will precede the front itself
resulting in heavily sheared low levels with bulk shear around
40-50 kts in the lowest 3km. This dynamic energy will fuel
organized cells embedded within the larger squall line as it
presses into Suwannee Valley and interior southeast GA zones
around sunrise. The line will progress to the southeast through
the morning and exit to the south late this afternoon.

Given the environmental set up, ALL MODES of severe weather will
be possible today, which includes damaging winds, hail, isolated
tornadoes, and localized flooding. Based on the latest HiRes
ensemble forecasts indicate the potential for a few strong
organized supercell that may track from the Big Bend all the way
across NE FL. The persistent signals and multi-model agreement has
lead to increased confidence in severe weather, particularly
across NE FL early this afternoon. Despite the squall line's
progressiveness and dry antecedent, training storms across NE FL
could lead to episodic and localized flooding, especially in urban
areas.

In addition to the severe storm threat today, the enhanced winds
aloft will surface as times leading to wind gusts from 35-45 mph
across NE FL along with strong sustained winds up to 25 mph at
times. The previous Wind Advisory today was extended northward
across most of the NE FL zones, including the Jax Metro.

Tonight, drier post-frontal airmass will advect from the WNW and
scour out low level moisture/cloud cover while winds trend much
lighter as local gradients begin to relax. Temperatures today will
be augmented by cloud cover and rainfall, with highs mainly in
the 70s except across portions of north-central FL where readings
could break into the lower 80s. Much cooler temps tonight under
clearing skies with readings falling into the upper 40s in SE GA
and low/mid 50s in NE FL.

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

&&

.SHORT TERM...(Thursday through Friday night)

Breezy westerly winds will fill in behind the cold frontal passage
on Thursday, with clear skies and cooler temperatures forecast.
Highs will be in the upper 60s to lower 70s across NE FL and SE
GA, with very similar highs expected on Friday as well as winds
shift a tad more northwesterly. Lows Thursday night will fall into
the mid to upper 40s inland, with lower 50s on the east coast.
Friday night will be a few degrees colder area-wide as cold air
advects southward into the area with elevated overnight
northwesterly flow.

&&

.LONG TERM...(Saturday through Tuesday)

A beautiful weekend is forecast for NE FL and SE GA, with
northerly winds keeping highs in the mid 60s to mid 70s on
Saturday. Saturday night will be the last night in the near-future
will low temperatures dropping into the 40s. By Sunday, winds
will shift to easterly as high pressure to our north shifts
easterly, allowing for a warm up in temps, with highs reaching the
mid to upper 70s inland and upper 60s to mid 70s along the
immediate coast, with mostly sunny skies. Most inland locations
will see highs in the 80s on Monday and Tuesday, with the coast a
few degrees cooler in the 70s. Lows will be mild in the upper 50s
to mid 60s.

&&

.AVIATION...
(12Z TAFS)
Issued at 700 AM EDT Wed Apr 3 2024

A cold frontal system will bring showers and thunderstorms to the
TAF sites later this morning and afternoon with potential for IFR
and certainly high chance of MVFR. Timing of the convection generally
on track, around 14z-18z for SSI, and an hour or so later for the
rest of the TAFs. It looks like most of the stronger storm activity
will be southeast of the TAFs by 19z-20z. Potential exists for
strong to severe thunderstorms embedded in this activity today
mainly with strong gusty winds and very brief, but very heavy
rainfall. Scattered showers will linger and develop behind the
front/squall line but continue to push east and southeast this
afternoon and evening. Improving conditions expected by 22z for
all TAFs. Outside of storms, winds will strengthen and become
quite gusty especially during the morning and afternoon; 25-35
knot gusts will be common until the front passes this afternoon.

&&

.MARINE...

Increasing southwest winds will spread from the outer waters toward
the nearshore zones this morning ahead of an approaching cold front.
Offshore strong offshore winds, with occasional gale force gusts
across the outer waters, will elevate seas to Small Craft Advisory
levels. A line of showers and storms, some being severe, are
anticipated with the frontal passage this afternoon. Occurrences
of hail and isolated waterspouts are possible, mainly this
afternoon. Prolonged period of breezy northwesterly winds will
develop in the wake of the passing front and could linger through
the rest of the week. High pressure will build in over the weekend
that should alleviate the winds and reduce seas.

Rip Currents: Moderate risk today, falling to a low risk Thursday
with prevailing offshore winds and reduced surf.

&&

.FIRE WEATHER...

Elevated W/SW winds will allow for patchy high dispersion values
today, especially over inland SE GA. A cold front will bring
numerous showers and thunderstorms through the area today, with
rainfall amounts of 0.5 to 1.5 inches expected. Winds will stay
breezy after the front passes and shift more W/NW through the end
of the week, with very high dispersion values forecast for
Thursday along with near critically-low relative humidity values
area-wide.

&&

.HYDROLOGY...
Issued at 326 PM EDT Tue Apr 2 2024

Minor flooding is expected to continue through Thursday evening
along upper portions of the Altamaha River near the Baxley gauge.
Otherwise, minor flooding will continue along lower portions of
the Satilla River near the Atkinson gauge during the next several
days. Water levels along lower portions of the Santa Fe River near
the Three Rivers Estates gauge are expected to rise above flood
stage on Wednesday morning, with minor flooding then continuing
through the upcoming weekend and into next week.

Rainfall amounts with the storm system impacting our region later
tonight through early Wednesday evening are expected to range in
the 0.5 to 1.5 inch range, with locally higher amounts possible.
These amounts are not expected to result in widespread flooding,
but brief, localized flooding cannot be ruled out, especially if
downpours train over urban or normally flood prone locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  48  68  44 /  80   0   0   0
SSI  76  52  69  49 /  90   0   0   0
JAX  79  52  71  47 / 100   0   0   0
SGJ  81  55  74  50 / 100  10   0   0
GNV  78  51  71  46 / 100   0   0   0
OCF  79  53  73  48 / 100  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 10 AM this morning to 5 PM EDT this afternoon
     for FLZ023-024-030-031-033-035-038-124-125-132-133-136>138-
     140-225-232-236-237-240-325-340-422-425-522.

GA...None.
AM...Small Craft Advisory from 11 AM this morning to 8 PM EDT this
     evening for AMZ450-452-454.

     Small Craft Advisory until 11 PM EDT Thursday for AMZ470-472-474.

&&

In the hours before

Special weather statement, Apr 3, 7:25 AM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
825 AM EDT Wed Apr 3 2024

FLZ021-120-220-322-GAZ162-163-031300-
Western Hamilton FL-Eastern Hamilton FL-Northern Columbia FL-
Suwannee FL-Clinch GA-Echols GA-
825 AM EDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SUWANNEE...NORTH CENTRAL
COLUMBIA...HAMILTON...ECHOLS AND SOUTHEASTERN CLINCH COUNTIES THROUGH
900 AM EDT...

At 825 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Statenville to near Suwannee River State
Park. Movement was east at 40 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Live Oak, Jasper, Jennings, Fargo, Suwannee Springs, Statenville,
Suwannee River State Park, Needmore, Belmont, and Blue Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 PM EDT for northern
Florida...and southeastern Georgia.

&&

LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
      3039 8317 3041 8318 3042 8322 3046 8322
      3047 8324 3050 8324 3063 8315 3063 8314
      3064 8314 3073 8307 3081 8247 3029 8283
      3025 8325
TIME...MOT...LOC 1225Z 262DEG 33KT 3068 8299 3039 8321

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Apr 3, 7:58 AM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
858 AM EDT Wed Apr 3 2024

GAZ134>136-151-153-031400-
Pierce GA-Bacon GA-Inland Glynn GA-Appling GA-Wayne GA-
858 AM EDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PIERCE...SOUTHEASTERN
BACON...WAYNE AND SOUTHEASTERN APPLING COUNTIES THROUGH 1000 AM
EDT...

At 858 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bristol, or 8 miles northwest of Patterson, moving
east at 50 mph.

HAZARD...Wind gusts of 45 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jesup, Gardi, Screven, Odum, Offerman, Bristol, Doctortown, Mount
Pleasant, and Broadhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 PM EDT for southeastern
Georgia.

&&

LAT...LON 3167 8185 3165 8181 3166 8181 3164 8179
      3163 8179 3163 8177 3161 8177 3161 8175
      3160 8175 3161 8174 3158 8170 3156 8170
      3155 8167 3153 8165 3151 8166 3148 8163
      3143 8161 3138 8235 3157 8230 3171 8188
TIME...MOT...LOC 1258Z 260DEG 43KT 3150 8220

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Apr 3, 8:01 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
901 AM EDT Wed Apr 3 2024

GAZ136-149-151-152-163-250-350-031345-
Pierce GA-Atkinson GA-Clinch GA-Brantley GA-Wayne GA-
Northern Ware GA-Southern Ware GA-
901 AM EDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT PIERCE...SOUTHEASTERN ATKINSON...
NORTHWESTERN BRANTLEY...NORTHERN WARE...SOUTHEASTERN WAYNE AND
NORTHERN CLINCH COUNTIES THROUGH 945 AM EDT...

At 900 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dixie Union to near Lakeland. Movement was east
at 40 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waycross, Blackshear, Homerville, Patterson, Argyle, Du Pont, Boggy
Bay, Pebble Hill, Raybon, and Jamestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 PM EDT for southeastern
Georgia.

&&

LAT...LON 3110 8297 3137 8248 3141 8167 3091 8260
      3095 8297
TIME...MOT...LOC 1300Z 272DEG 34KT 3133 8248 3101 8302

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Apr 3, 8:03 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
903 AM EDT Wed Apr 3 2024

FLZ021-023-120-220-322-422-522-GAZ162-163-350-364-031345-
Southeastern Columbia FL-Baker FL-Western Hamilton FL-
Eastern Hamilton FL-Southwestern Columbia FL-Northern Columbia FL-
Suwannee FL-Clinch GA-Western Charlton GA-Echols GA-Southern Ware GA-
903 AM EDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BAKER...SUWANNEE...
COLUMBIA...EASTERN HAMILTON...SOUTHEASTERN ECHOLS...SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH AND CENTRAL CHARLTON COUNTIES THROUGH 945
AM EDT...

At 903 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fargo to 11 miles southwest of Dowling
Park. Movement was east near 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake City, Live Oak, Jasper, White Springs, Fargo, Suwannee Springs,
Winfield, Suwannee Valley, Belmont, and Mcalpin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 PM EDT for northern and
northeastern Florida...and southeastern Georgia.

&&

LAT...LON 3031 8321 3035 8321 3035 8319 3074 8262
      3075 8211 3060 8214 2991 8289 2992 8293
      2996 8293 2996 8295 2999 8296 3001 8300
      3008 8307 3009 8311 3011 8312 3010 8314
      3011 8316 3009 8319 3012 8323 3026 8325
TIME...MOT...LOC 1303Z 274DEG 28KT 3071 8255 3013 8337

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Apr 3, 8:47 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
947 AM EDT Wed Apr 3 2024

FLZ021-023-035-120-220-322-422-522-031430-
Southeastern Columbia FL-Baker FL-Western Hamilton FL-
Eastern Hamilton FL-Southwestern Columbia FL-Northern Columbia FL-
Suwannee FL-Gilchrist FL-
947 AM EDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL GILCHRIST...
NORTHWESTERN BAKER...EASTERN SUWANNEE...COLUMBIA AND SOUTHEASTERN
HAMILTON COUNTIES THROUGH 1030 AM EDT...

At 946 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Belmont to near Mcalpin.
Movement was east at 35 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake City, White Springs, Ichetucknee Spring, Columbia, Taylor, Fort
White, Winfield, Olustee, Suwannee Valley, and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3058 8263 3052 8223 3051 8222 3038 8226
      2986 8271 2985 8289 2988 8287 2990 8290
      2989 8292 2990 8291 2992 8293 2996 8293
      2996 8295 2999 8296 3001 8298 3001 8300
      3003 8301 3007 8307 3008 8307 3010 8311
TIME...MOT...LOC 1346Z 288DEG 28KT 3051 8262 3009 8301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Apr 3, 8:59 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
959 AM EDT Wed Apr 3 2024

GAZ163-250-350-031430-
Clinch GA-Northern Ware GA-Southern Ware GA-
959 AM EDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES THROUGH 1030 AM EDT...

At 959 AM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Du Pont, or 8 miles west of
Homerville, moving east at 30 mph.

HAZARD...Landspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Homerville, Argyle, Du Pont, and Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 100 PM EDT for southeastern
Georgia.

&&

LAT...LON 3093 8296 3109 8297 3120 8253 3093 8249
TIME...MOT...LOC 1359Z 263DEG 28KT 3103 8289

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY

The radar

The Moody AFB radar (KVAX), 85 km away, was scanning. The volume nearest the first event began at 14:17 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
April 3, 9:18 AM EST
Where
Columbia County, 4.52 mi NNW of Bass
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
30.160, -82.730

A tree fell on a single wide mobile home and caused a minor injury. The time of the event was based on radar data. Report relayed via the FL State Watch Office (FDEM).

Thunderstorm Wind, Union

When
April 3, 9:24 AM EST
Where
Union County, 0.91 mi NW of Providence
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.010, -82.540

A tree was blown down near NW County Road 241 and NW 49th Lane. The time of damage was based on radar.

Thunderstorm Wind, Columbia

When
April 3, 9:27 AM EST
Where
Columbia County, 3.3 mi SSW of Ft White
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.880, -82.750

A tree was blown down at the south end of Columbia County along 996 SW Bluff, about 2 miles west of State Road 47.

Thunderstorm Wind, Columbia

When
April 3, 9:30 AM EST
Where
Columbia County, 3.64 mi NE of Bass
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.130, -82.650

A large branch fell onto a roof and the root ball fall onto a fence at 177 SW Ferndale.

Thunderstorm Wind, Union

When
April 3, 9:36 AM EST
Where
Union County, 2.39 mi W of Providence
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.000, -82.570

A tree was blown down onto a powerline near SW 31st Lane and West State Road 238. The time of damage was based on radar.

Thunderstorm Wind, Union

When
April 3, 9:40 AM EST
Where
Union County, 1.2 mi W of Providence
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.000, -82.550

A tree was blown down near SW 44th Avenue and State Road 238. The time of damage was based on radar.

Thunderstorm Wind, Duval

When
April 3, 10:30 AM EST
Where
Duval County, 1.25 mi E of Oakwood Villa
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.321, -81.559

A large tree branch was blocking the left lane of the Arlington Expressway eastbound near the Southside Connector ramp.

Tornado, St. Johns

When
April 3, 11:08 AM EST to 11:09 AM EST
Where
St. Johns County, 1.23 mi WSW of Durbin to 1 mi W of Durbin
Rating
EF0
Path length
0.25 mi
Path width
125 yd
Reported by
NWS Storm Survey
Coordinates
30.076, -81.470

A little after Noon on 04/03/2024, a Quasi Linear Convective |System tornado briefly developed and touched down in the Beacon |Lake Neighborhood in Northern St Johns county near US highway 1. |The tornado caused damage to roofs, fences, and patio furniture |from Beam Ln east northeast into Strobe Ct and ending at Convex |Ln along it's path that measured about one quarter of a mile. A |NWS survey of the damage found the tornado was 125 yards at it's |widest point and had winds around 70 to 80 mph at it's peak. On |the right hand side of the track was damage from the storm's |rear flank downdraft in the range of 60-70 mph.

Thunderstorm Wind, St. Johns

When
April 3, 11:15 AM EST
Where
St. Johns County, 1.2 mi W of Durbin
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
30.080, -81.470

A brief tornado touched down in the Beacon Lake neighborhood. On the right hand side of the tornado track, damage from the rear-flank downdraft caused straight line wind damage including damage to fences, small trees uprooted and some roof damage. Peak winds from the NWS storm survey were 60-70 mph.

Thunderstorm Wind, Marion

When
April 3, 12:50 PM EST
Where
Marion County, 2.28 mi SW of Anthony
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.280, -82.150

Skywarn Spotter submitted a report of large tree branches down, greater than 4 inches in diameter, near the intersection of NW 15th Avenue and NW 85th Street in Ocala, FL near US highway 301.

Thunderstorm Wind, Marion

When
April 3, 12:55 PM EST
Where
Marion County, 1.94 mi WSW of Martin
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.290, -82.230

The EM relayed widespread wind damage along NW 80th Ave near NW Highway 225A including a snapped water oak tree and a flipped horse trailer. Severe thunderstorm winds of 70-80 mph removed a roof and lofted it onto the other side of the building. There was also a lot of structure damage to a horse barn. The time of damage was based on radar.

Thunderstorm Wind, Putnam

When
April 3, 1:45 PM EST
Where
Putnam County, 0.6 mi E of Hammond
Measured
39 kt (45 mph) estimated gust
Property damage
$100
Reported by
911 Call Center
Coordinates
29.380, -81.510

A tree was blown down. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

Thunderstorm Wind, Putnam

When
April 3, 1:45 PM EST
Where
Putnam County, 0.6 mi E of Hammond
Measured
39 kt (45 mph) estimated gust
Property damage
$100
Reported by
911 Call Center
Coordinates
29.380, -81.510

A single tree was blown down. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

Thunderstorm Wind, Putnam

When
April 3, 1:45 PM EST
Where
Putnam County, 0.6 mi E of Satsuma
Measured
39 kt (45 mph) estimated gust
Property damage
$100
Reported by
911 Call Center
Coordinates
29.550, -81.640

A single tree was blown down. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyThe tornado archive for Florida, 2024Warnings in Florida, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1168957, 1168958, 1168959, 1168960, 1168961, 1168962, 1170523, 1170537, 1168963, 1168964, 1168965, 1168966, 1170543, 1170544.